Alert archive / Ohio / River Flood Warnings in 2009
River Flood Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 8, 2009, 8:57 PM EST for Marion County, Ohio. It took effect at Feb 9, 2009, 4:37 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 8:57 PM EST (01:57 UTC)
- In effect from
- Feb 9, 2009, 4:37 AM EST
- Expired
- Feb 10, 2009, 3:57 AM EST
- In force
- 23 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 090157 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 857 PM EST SUN FEB 08 2009 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE SCIOTO RIVER NEAR LARUE IN NORTH CENTRAL OHIO... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-090957- /O.NEW.KCLE.FL.W.0001.090209T1000Z-090210T0600Z/ /LARO1.1.ER.090209T1000Z.090209T1800Z.090210T0000Z.NO/ 857 PM EST SUN FEB 08 2009 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER NEAR LARUE * FROM LATE TONIGHT TO LATE MONDAY NIGHT. * AT 8 PM SUNDAY THE STAGE WAS 10.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CREST NEAR 11.1 FEET EARLY MONDAY AFTERNOON. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
5 follow-up statements
000 WGUS81 KCLE 090939 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 439 AM EST MON FEB 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-091739- /O.EXT.KCLE.FL.W.0001.090209T0937Z-090210T1211Z/ /LARO1.1.ER.090209T0406Z.090209T1800Z.090210T0611Z.NO/ 439 AM EST MON FEB 09 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE * THROUGH TUESDAY MORNING. * AT 4 AM MONDAY THE STAGE WAS 11.3 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.6 FEET THIS AFTERNOON. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. THERE MAY ALSO BE SOME FLOODING OF SECONDARY ROADS. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 091746 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1246 PM EST MON FEB 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-100146- /O.EXT.KCLE.FL.W.0001.000000T0000Z-090211T0000Z/ /LARO1.1.ER.090209T0406Z.090210T0000Z.090210T1800Z.NO/ 1246 PM EST MON FEB 09 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE * UNTIL TUESDAY EVENING. * AT 12 PM MONDAY THE STAGE WAS 11.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CREST NEAR 11.8 FEET THIS EVENING. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. THERE MAY ALSO BE SOME FLOODING OF SECONDARY ROADS. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 092124 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 424 PM EST MON FEB 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-100523- /O.CON.KCLE.FL.W.0001.000000T0000Z-090211T0000Z/ /LARO1.1.ER.090209T0406Z.090210T0000Z.090210T1800Z.NO/ 424 PM EST MON FEB 09 2009 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE * UNTIL TUESDAY EVENING. * AT 3 PM MONDAY THE STAGE WAS 11.6 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CREST NEAR 11.8 FEET THIS EVENING AND BEGIN A SLOW FALL TUESDAY MORNING. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 100251 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 951 PM EST MON FEB 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-101051- /O.EXT.KCLE.FL.W.0001.000000T0000Z-090210T1912Z/ /LARO1.1.ER.090209T0406Z.090209T1900Z.090210T1312Z.NO/ 951 PM EST MON FEB 09 2009 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE * UNTIL TUESDAY AFTERNOON. * AT 9 PM MONDAY THE STAGE WAS 11.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.3 FEET AROUND MIDNIGHT TONIGHT. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 100857 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 357 AM EST TUE FEB 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-101657- /O.CON.KCLE.FL.W.0002.000000T0000Z-090211T0000Z/ /ELRO1.1.ER.000000T0000Z.090210T0030Z.090210T1800Z.NO/ 357 AM EST TUE FEB 10 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA * UNTIL THIS EVENING. * AT 3 AM TUESDAY THE STAGE WAS 10.3 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO DROP BELOW FLOOD STAGE THIS AFTERNOON. * AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN ELYRIA. FORD ROAD MAY BE CLOSED FOR HIGH WATER. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$ OHC101-100927- /O.CAN.KCLE.FL.W.0001.000000T0000Z-090210T1912Z/ /LARO1.1.ER.090209T0406Z.090209T1900Z.090210T0428Z.NO/ 357 AM EST TUE FEB 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER NEAR LARUE. * AT 3 AM TUESDAY THE STAGE WAS 10.8 FEET AND FALLING. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER level WILL CONTINUE TO FALL today. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 8, 8:30 PM EST, 27 minutes earlier.
Area forecast discussion, Feb 8, 8:30 PM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 830 PM EST SUN FEB 8 2009 .SYNOPSIS... HIGH PRESSURE WILL BE CENTERED OVER THE AREA TONIGHT. A WARM FRONT WILL MOVE ACROSS THE AREA TUESDAY MORNING. A STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS TUESDAY AND MOVE INTO MICHIGAN WEDNESDAY AND THEN INTO QUEBEC THURSDAY. THIS SYSTEM WILL BRING IN MILD BUT WINDY WEATHER FOR THE MID WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... JUST A NARROW BAND OF SC REMAINING IN NORTHERN HANCOCK AND WESTERN SENECA COUNTIES WITH A FEW OTHER SMALL PATCHES AROUND CLE. THIS SHOUD CONTINUE TO DISSIPATE. WITH CURRENT HAZINESS AND TEMP/DEWPOINT SPREAD MINIMAL HAVE ADDED PATCHY FOG TO REST OF WEST EXCEPT ALONG LAKESHORE. WILL STAY WITH CURRENT FORECAST LOWS BUT DO THINK SOME SPOTS HAVE THE POTENTIAL TO COME UP A DEG OR TWO SHORT OF EXPECTED LOWS IN THE SW HALF OF AREA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... CIRRUS RETURNS OVERHEAD MONDAY ALONG WITH SOUTHWEST FLOW ON BACKSIDE OF THE HIGH. TEMPS WILL REBOUND NICELY AND WILL GO WITH A BLEND OF GUID TEMPS. STILL LOOKS LIKE SHOWERS AHEAD OF WARM FRONT WILL MAKE THEIR WAY ACROSS MONDAY NIGHT. QPF AMOUNTS LOOK TO BE A HALF INCH OR LESS WITH THIS RAIN EVENT SO AREA SHOULD BE MOSTLY OK. MILD FOR LOWS AND BREEZE STAYS UP. MOST OF THE SHOWERS SHOULD EXIT TO THE EAST EARLY TUESDAY MORNING SO HAVE LIKELY POPS FAR EAST TUESDAY. OTHERWISE NOT A HALF BAD DAY WITH LULL IN PRECIP AND MILD TEMPERATURES REMAINDER OF THE DAY. RAISED TEMPS SEVERAL DEGREES FROM PREVIOUS FORECAST INTO UPPER 50S. NAM AND ECMWF WARM H8 TEMPS TO NEAR +10C...GFS IS COOLER. MILD AGAIN TUESDAY NIGHT AND CLOUDS THICKEN. AT THIS POINT LOW PRESSURE WILL BE MOVING OUT OF THE PLAINS TO THE MIDWEST. TRACK IS A LITTLE FURTHER WEST THAN PREVIOUS RUNS. IMPLICATION WILL BE QPF AMOUNTS AND CHANCES FOR THUNDER WEDNESDAY. DID ADD CHANCE FOR THUNDER WITH SPC DAY 4 OULOOK AND SREF HINTING AT SOME GENERAL THUNDER WITH THE 5 AND 10 PERCENT CONTOURS GETTING CLOSE. QPF AMOUNT WILL HAVE TO BE WATCHED AS TOO MUCH WILL CAUSE FLOODING PROBLEMS AND PERIODIC ICE JAM FLOODING PROBLEMS. WINDS A CONCERN WEDNESDAY AND WEDNESDAY EVENING...AND TO SOME DEGREE THURSDAY. POTENTIAL IS THERE FORE GUSTS OF 45KTS...AND WILL LIKELY NEED AN ADVISORY FOR THIS TIME PERIOD. RIGHT NOW WINDS AND FLOODING POTENTIAL HIGHLIGHTED IN HAZARDOUS WEATHER OUTLOOK. SYSTEM PULLS AWAY BY THURSDAY. HAVE SOME CHANCE POPS GOING INTO THURSDAY AND TRY TO AT LEAST PARTIALLY CLEAR SOUTHWEST COUNTIES WITH SOUTHWEST FLOW. ALSO RAISED TEMPS FOR THURSDAY FOR SAME REASON. COOLEST TEMPS NORTHEAST...BUT OTHERWISE PLACES COULD GET INTO LOWER 40S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... COULD BE A THREAT OF SOME LINGERING SNOW SHOWERS THURSDAY NIGHT AS LOW PRESSURE PULLS OUT TO THE NORTHEAST BUT 8H TEMPERATURES ARE ONLY AROUND -8C AND WARMING OVERNIGHT. HIGH PRESSURE SLIDING ACROSS FRIDAY AND SHOULD BRING FAIR WEATHER INTO FRIDAY NIGHT. LOW PRESSURE MOVING THROUGH THE TENNESSEE VALLEY FRIDAY NIGHT AND EARLY SATURDAY. DIFFERENCE BETWEEN GFS AND ECMWF ON HOW FAR NORTH AND TIMING OF THIS SYSTEM. WENT CLOSER TO MANUAL PROGS WHICH WERE MORE IN LINE WITH ECMWF. CARRIED CHANCE OF RAIN OR SNOW MAINLY OVER SOUTHERN AREAS. HIGH PRESSURE THEN STARTS TO BUILD IN SATURDAY NIGHT AND SUNDAY. NORTHWEST FLOW AND FAIRLY COLD 8H TEMPERATURES HAVE A CHANCE OF SNOW SHOWERS NORTHEAST. INITIALLY TEMPERATURES WILL AVERAGE ABOVE NORMAL ON FRIDAY BUT THEN WILL FALL BACK CLOSER TO NORMAL FOR SATURDAY AND SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... BAND OF MVFR STRATOCUMULUS SHRINKING AS SUBSIDENCE INCREASES AS SURFACE HIGH PRESSURE SLIDES OVERHEAD. NONETHELESS...MUST ALLOW FOR THE CHANCE WITH NIGHTTIME COOLING AND INCREASING INVERSION THAT SOME MVFR STRATOCUMULUS WILL LINGER MAINLY BETWEEN KFDY AND KTOL. DEWPOINTS HAVE NOT DROPPED OFF MUCH AND WITH LIGHT WIND MVFR FOG IS LIKELY. WILL CONTINUE WITH THE IDEA FROM PREVIOUS FORECAST OF LOCAL IFR VSBY MAINLY ACROSS THE INLAND TAF SITES TONIGHT AND EARLY MONDAY. VFR CONDITIONS SHOULD DEVELOP MONDAY AS FOG/HAZE SHOULD BURN OFF ALTHOUGH THERE WILL BE INCREASING HIGH CLOUDS. .OUTLOOK...WARM FRONT LIFTS NE MONDAY NIGHT AND WILL LIKELY BRING A FEW SHOWERS AND MVFR CEILINGS. CEILINGS MAY LINGER MUCH OF THE DAY TUESDAY ALTHOUGH SHOWERS WILL PROBABLY TAPER OFF. LOW PRESSURE WILL DEEPEN OVER MID MS VALLEY MID WEEK. SHOWERS AND GUSTY WINDS AND EVEN SOME CONVECTION MAY BE POSSIBLE BY LATE WED AS AIRMASS LOOKS TO BECOME SOMEWHAT UNSTABLE. WRAP AROUND CLOUDS WILL LIKELY SPREAD ACROSS THE AREA THURSDAY INTO FRIDAY WITH MVFR CIGS AND A FEW SNOW SHOWERS MAINLY ACROSS NE OH/NW PA. && .MARINE... NO STRONG WINDS EXPECTED FOR THE NEXT COUPLE OF DAYS. WINDS WILL INCREASE FROM SOUTHWEST TUESDAY AFTER A WARM FRONT MOVES THROUGH. STRONGER LOW MOVING NORTHEAST THROUGH THE CENTRAL LAKES WEDNESDAY NIGHT AND EARLY THURSDAY. GALE FORCE WINDS WILL BE POSSIBLE WITH THE PASSAGE OF THIS LOW AND ASSOCIATED COLD FRONT FROM LATE WEDNESDAY INTO EARLY THURSDAY. HIGH PRESSURE WILL BUILD ACROSS THE LAKE BEHIND THE FRONT WITH A RETURN TO QUIET AND TRANQUIL CONDITIONS FOR FRIDAY. && .HYDROLOGY... WITH THE SNOW MELT SATURDAY...PROBABLY AT LEAST AN INCH...WE ARE GETTING SOME MOVEMENT OF THE ICE JAMS IN THE RIVERS. AT THIS TIME WITH SOME COOLING TODAY THE SNOW MELT WILL SLOW BUT THE THREAT OF ICE JAM FLOODING WILL CONTINUE. OF COURSE THE THREAT OF ICE JAM FLOODING WILL INCREASE AS TEMPERATURES WARM MORE AND EVEN MORE SNOW MELTS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN/ADAMS SHORT TERM...OUDEMAN LONG TERM...RANDEL AVIATION...KOSARIK MARINE...RANDEL
Hazardous weather outlook, Feb 8, 5:30 AM EST, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EST SUN FEB 8 2009 OHZ006-013-014-017>023-027>033-036>038-047-PAZ002-003-091030- WOOD-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 530 AM EST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WITH THE SNOW MELT FROM SATURDAY...COMBINED WITH SOME MORE SNOW MELT TODAY AND THE CONTINUED RUNOFF...RIVER LEVELS ARE ON THE RISE AND SOME MOVEMENT OF ICE ON THE RIVERS MAY OCCUR. SOME MINOR ICE JAM FLOODING MAY OCCUR THROUGH TONIGHT ON SOME STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES WILL BE WELL ABOVE FREEZING ESPECIALLY FOR THE EARLY AND MID WEEK PERIOD. WITH SOME RAINFALL...TUESDAY THROUGH WEDNESDAY THIS COULD LEAD TO THE POTENTIAL FOR FLOODING OF AREA CREEKS...STREAMS...AND RIVERS. THE AMOUNT OF RAINFALL WILL DEPEND ON THE TRACK OF THE LOW PRESSURE AREA THAT WILL BE MOVING THROUGH THE REGION. ICE JAMS WILL CONTINUE TO MOVE THIS COMING WEEK...WITH OR WITHOUT SIGNIFICANT RAINFALL. THE THREAT OF ICE JAM FLOODING WILL BE HIGH. IT WILL BE WINDY WEDNESDAY THROUGH THURSDAY...THE WIND GUSTS MAY EXCEED 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-091030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 530 AM EST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. POSSIBILITY OF ICE FLOES BREAKING AWAY FROM THE MAIN ICE AREA OF LAKE ERIE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. POSSIBILITY OF ICE FLOES BREAKING AWAY FROM THE MAIN ICE AREA ON LAKE ERIE WILL OCCUR FOR MUCH OF THE WORK WEEK. GALE FORCE WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007>012-089-PAZ001-091030- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 530 AM EST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WITH THE SNOW MELT FROM SATURDAY...COMBINED WITH SOME MORE SNOW MELT TODAY AND THE CONTINUED RUNOFF...RIVER LEVELS ARE ON THE RISE AND SOME MOVEMENT OF ICE ON THE RIVERS MAY OCCUR. SOME MINOR ICE JAM FLOODING MAY OCCUR THROUGH TONIGHT ON SOME STREAMS AND RIVERS. POSSIBILITY OF ICE FLOES BREAKING AWAY FROM THE MAIN ICE AREA OF LAKE ERIE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES WILL BE WELL ABOVE FREEZING ESPECIALLY FOR THE EARLY AND MID WEEK PERIOD. WITH SOME RAINFALL...TUESDAY THROUGH WEDNESDAY THIS COULD LEAD TO THE POTENTIAL FOR FLOODING OF AREA CREEKS...STREAMS...AND RIVERS. THE AMOUNT OF RAINFALL WILL DEPEND ON THE TRACK OF THE LOW PRESSURE AREA THAT WILL BE MOVING THROUGH THE REGION. ICE JAMS WILL CONTINUE TO MOVE NEXT WEEK...WITH OR WITHOUT SIGNIFICANT RAINFALL. THE THREAT OF ICE JAM FLOODING WILL BE HIGH. IT WILL BE WINDY WEDNESDAY THROUGH THURSDAY...THE WIND GUSTS MAY EXCEED 45 MPH. POSSIBILITY OF ICE FLOES BREAKING AWAY FROM THE MAIN ICE AREA OF LAKE ERIE WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KIELTYKA
In the hours before
Special weather statement, Feb 8, 7:48 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 748 PM EST SUN FEB 8 2009 OHZ012-090915- LAKE- INCLUDING THE CITY OF...MENTOR 748 PM EST SUN FEB 8 2009 THE CHAGRIN RIVER AT EASTLAKE WAS REPORTED AT BANKFULL AT 6 PM AND WATER LEVELS HAD BEEN REMAINING STEADY THE PAST FEW HOURS. THE GENERAL FLOW OF THE CHAGRIN RIVER IN THE VICINITY OF EASTLAKE SHOULD DROP TONIGHT DUE TO COLDER TEMPERATURES...THUS LESSENING THE THREAT OF FLOODING. HOWEVER...SINCE THE RIVER STILL HAS BROKEN ICE COVERING THE WATER...THERE WILL REMAIN A SMALL CHANCE THAT AN ICE JAM COULD DEVELOP AND BLOCK THE FLOW ENOUGH TO PRODUCE MINOR FLOODING IN THE EASTLAKE AREA. IF YOU LIVE NEAR THE CHAGRIN RIVER IN EASTLAKE...BE AWARE OF THE POTENTIAL FOR SOME MOVEMENT OF THE ICE AND THE POSSIBILITY OF SOME MINOR FLOODING. IF FLOODING OCCURS BE READY TO MOVE TO SAFETY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:22 AM EST | Areal Flood Warning | CLE | Lake | 36 hr |
| Feb 9, 3:06 PM EST | River Flood Warning | CLE | Lorain | 4 days |
| Feb 9, 4:12 PM EST | Areal Flood Advisory | CLE | Ottawa, Sandusky | 14 hr |
Nearby
River Flood Warnings in Ohio, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.